Postural Orthostatic Tachycardia Syndrome

Postural orthostatic tachycardia syndrome is an autonomic nervous system disorder that results in a rise in a heartbeat along with other symptoms of standing straight. This condition affects the nerves that control the heart rate, blood pressure, sweating, and fever. Long-lasting fatigue, troubled focusing, nausea, vomiting, headache, sweating, pale face, etc., are the symptoms of this syndrome. Adding salt to the diet, intake of medications like Fludrocortisone, increased fluid intake, etc., help in improving this condition.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I am diagnosed with postural orthostatic tachycardia syndrome, and I have abnormalities in my ECG. Why?

Query: Hello doctor, I have a recent diagnosis of postural orthostatic tachycardia syndrome. The symptoms are not recent and date back 30 years. They have worsened during periods of iron deficiency anemia. My echocardiogram taken seven years back was almost entirely normal, with an ejection fraction of 55%...  Read Full »


Dr. Prashant Valecha

Answer: Hello, Welcome to icliniq.com. Postural orthostatic tachycardia syndrome is secondary to low blood volume or anemia. It will improve with hydration, iron supplements, vitamin B12, vitamin B6, and folic acid supplements. But the cause of anemia should also be treated. Your first echocardiogram report...  Read Full »

Is orthostatic intolerance indicative of POTS?

Query: Hi doctor, I currently take 60 mg Inderal once per day to help manage the following symptoms with prolonged standing: 1) Hot flash or sweaty. 2) Chest and neck tightening. 3) Heart palpitations. 4) Blurred vision. 5) Swelling in my hands and legs. 6) Legs get blotchy in color (I will attach a...  Read Full »


Dr. Malay Shukla

Answer: Hi, Welcome to icliniq.com. As per your description, your current medical concerns are: 1) Autonomic dysfunction. 2) Hypothyroidism. Medications are: 1) Levothyroxine, dose unknown. 2) Propranolol LA 60 mg once daily. 3) Andrographis paniculata extract twice daily. The patient suffers from ...  Read Full »

Kindly sugget a remedy for short of breathe and chest tightness in postural orthostatic tachycardia.

Query: Hello doctor, I have been recently diagnosed with postural orthostatic tachycardia by my family doctor. I have been experiencing lightheadedness, fainted a few times after standing. My BP is really high 186/102 mmHg on average with a normal pulse while lying down, then as soon as I sit or stand up ...  Read Full »


Dr. Prashant Valecha

Answer: Hi, Welcome to icliniq.com. It is postural orthostatic hypotension, i.e. a significant drop of blood pressure which is causing fainting and giddy kind of symptoms. To prevent this avoid sudden movements like while getting up from the bed, sit with the legs hanging on the side for a while then get...  Read Full »

Can POTS syndrome worsen during cardiac ablation?

Query: Hello doctor, I have had POTS syndrome for 5 years and recently had loop recorder implanted. I have been told that I have atrial tachycardia and need ablation. Will ablation make POTS worse?  Read Full »


Dr. Muhammad Majid Hanif

Answer: Hi, Welcome to icliniq.com. I assure you not to worry as everything is going to be fine soon. I have thoroughly gone through your case and can well understand your genuine concerns. No, cardiac ablation will not cause any derangements in your progressing disease of Postural Orthostatic Tachycardi...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.